Alert archive / Illinois / River Flood Warnings in 2022

River Flood Warning 19, NWS Lincoln, IL

March 30, 2022Lawrence County, Illinois

NWS Lincoln, IL issued this river flood warning at Mar 30, 2022, 8:38 PM CDT for Lawrence County, Illinois. It took effect at Mar 31, 2022, 12:34 PM CDT. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
Mar 30, 2022, 8:38 PM CDT (01:38 UTC)
In effect from
Mar 31, 2022, 12:34 PM CDT
Expired
Apr 7, 2022, 8:19 AM CDT
In force
7 days
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 51 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Embarras River (IL) at Lawrenceville (LAWI2). The gauge peaked at 31.61 ft at Apr 5, 2022, 3:00 AM CDT.

actionminormoderate25303503/3104/0104/0204/0304/0404/0504/0604/0704/08
Action stage
27 ft
Minor stage
30 ft
Moderate stage
37 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03346500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:54 PM CDT, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 30, 6:54 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
654 PM CDT Wed Mar 30 2022

.SYNOPSIS...
Issued at 318 PM CDT Wed Mar 30 2022

Windy conditions will continue across east central Illinois
late this afternoon...with gusts reaching 40 to 45 mph at times
along and east of Danville to Effingham corridor. Showers and
isolated thunderstorms will also continue. Some of the storms
could become strong to severe, especially southeast of I-70, with
damaging winds or a brief tornado being the main threats.

&&

.SHORT TERM...(This evening through Thursday night)
ISSUED AT 318 PM CDT Wed Mar 30 2022

A weather system will continue to bring rain and isolated
thunderstorms to eastern and southeastern Illinois late this
afternoon into early this evening. This system is becoming
negatively tilted per satellite loops and this is leading to an
intensification of some of the stronger lines across parts of the
mid Miss valley. Some of the stronger storms could get into
southeast IL in a couple of hours but only last a couple of hours.
Even after the system moves east of the area this evening, areas
of rain will continue tonight. As the mid level trough rotates
through the CWA, scattered rain or snow showers will occur
tomorrow through tomorrow evening. Highs could reach into the
lower 40s, but atmosphere will be cold enough for snow showers as
well. No snow accumulation is expected. The mid level trough will
push east of the area tomorrow evening, leaving the rest of Thur
night dry.

Winds will remain gusty late this afternoon and evening, mainly
east of I-57. So have trimmed the advisory for the remainder of
the forecast and kept it going for areas along and east of a
Danville to Effingham line. Advisory criteria winds (45 mph) have
been reached at a handful of sites across the CWA and think those
higher winds right off the surface can still mix down late this
afternoon. Will reevaluate in a few hours and with winds likely
decreasing after a few hours, will likely end the advisory before
current expiration time.

.LONG TERM...(Friday through Wednesday)
ISSUED AT 318 PM CDT Wed Mar 30 2022

After the current system, dry weather is expected Friday into
Friday evening. However, this will be short-lived as another
weather system moves across the area late Friday night through
Saturday. Then another brief dry period is expected for through
Sunday, before an active weather period returns for the first half
of next week. Temps will warm through the extended period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 653 PM CDT Wed Mar 30 2022

Widespread rain will continue over the central IL terminals this
evening, perhaps with some small breaks, with additional rain and
possibly a mix of snow arriving for the late morning hours. Winds
will be from the WNW through most of the period after a cold
front, currently just west of a KBMI-KDEC line, moves through
after the first few hours. IFR cigs will be the most common
through 14Z, with some local LIFR early this evening, improving to
MVFR after 10Z-15Z. Vsbys will be predominantly MVFR, although
some local variations to IFR will be possible, especially the
first few hours east of the cold front. Winds will be under 12
kts initially, but increase to 12-18 kts with gusts 25-30 kts
overnight.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 PM CDT this evening for ILZ046-056-057-062-
063-066>068-071>073.

&&

SYNOPSIS...Auten
SHORT TERM...Auten
LONG TERM...Auten
AVIATION...37
Hazardous weather outlook, Mar 30, 3:21 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
321 PM CDT Wed Mar 30 2022

ILZ027>031-036>038-040>045-047>055-061-312030-
Cass-Champaign-Christian-De Witt-Douglas-Fulton-Knox-Logan-Macon-
Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Woodford-
321 PM CDT Wed Mar 30 2022

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Showers and isolated thunderstorms will be likely this evening.

Minor flooding will continue along the Illinois River downstream
from Havana.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Flooding will continue along the Illinois River through the middle
of next week. For the latest river levels, visit
water.weather.gov.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ046-056-057-062-063-066>068-071>073-312030-
Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-
Lawrence-Richland-Vermilion-
321 PM CDT Wed Mar 30 2022

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

A few severe thunderstorms are possible late this afternoon into
the evening, mainly for locations south of Interstate 70.
Damaging straight line wind gusts exceeding 60 mph will be the
main hazard accompanying these storms, though a brief tornado
cannot be ruled out. The threat for severe weather will end prior
to 10 pm.

Otherwise, gusty non-thunderstorm winds may gust up to 45 mph at
times through this evening before subsiding.

Minor flooding will continue along portions of the Wabash River.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Minor flooding will subside along the Wabash River by early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested until 10 pm this evening for
counties along and south of Interstate 70..

MJA

In the hours before

Local storm report, Mar 30, 6:24 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
624 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     FLOOD            1 ENE MATTOON           39.48N 88.35W
03/30/2022                   COLES              IL   TRAINED SPOTTER

            WATER OVER THE ROAD ON HWY 16, CHARLESTON
            AVE.

&&
Local storm report, Mar 30, 6:25 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
625 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HEAVY RAIN       1 ENE MATTOON           39.48N 88.34W
03/30/2022  M2.35 INCH       COLES              IL   TRAINED SPOTTER

            4 HR TOTAL. BEGAN RAINING JUST AFTER 2 PM
            LOCAL TIME. RAIN ONGOING.

&&
Local storm report, Mar 30, 6:34 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
634 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HEAVY RAIN       1 ENE MATTOON           39.48N 88.34W
03/30/2022  M0.97 INCH       COLES              IL   TRAINED SPOTTER

            CORRECTS PREVIOUS HEAVY RAIN REPORT FROM 1
            ENE MATTOON. 4 HR TOTAL. BEGAN RAINING JUST
            AFTER 2 PM LOCAL TIME. RAIN ONGOING.

&&
Local storm report, Mar 30, 6:37 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
637 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HEAVY RAIN       1 ENE MATTOON           39.48N 88.35W
03/30/2022  U0.97 INCH       COLES              IL   TRAINED SPOTTER

            CORRECTS PREVIOUS FLOOD REPORT FROM 1 ENE
            MATTOON. WATER OVER THE ROAD ON HWY 16,
            CHARLESTON AVE. NOT A LEGITIMATE REPORT.

&&
Local storm report, Mar 30, 7:07 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
707 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HEAVY RAIN       TEUTOPOLIS              39.13N 88.48W
03/30/2022  M1.07 INCH       EFFINGHAM          IL   MESONET

            MESONET STATION FW1289 TEUTOPOLIS.

1245 PM     HEAVY RAIN       2 NW OAKFORD            40.12N 89.98W
03/30/2022  M1.13 INCH       MENARD             IL   MESONET

            MESONET STATION OKFI2 1.9 NW OAKFORD.

0630 PM     HEAVY RAIN       2 NW LOVINGTON          39.73N 88.66W
03/30/2022  M1.13 INCH       MOULTRIE           IL   MESONET

            MESONET STATION WORI2 2.0 NW LOVINGTON.

0700 PM     HEAVY RAIN       2 SSE URBANA            40.08N 88.19W
03/30/2022  M1.18 INCH       CHAMPAIGN          IL   MESONET

            MESONET STATION FW0668 URBANA.

0630 PM     HEAVY RAIN       CHESTERVILLE            39.70N 88.39W
03/30/2022  M1.20 INCH       DOUGLAS            IL   MESONET

            MESONET STATION CTVI2 1.5 NE CHESTERVILLE.

0614 PM     HEAVY RAIN       ALTAMONT                39.06N 88.74W
03/30/2022  M1.22 INCH       EFFINGHAM          IL   MESONET

            MESONET STATION ALTCM ALTAMONT.

0653 PM     HEAVY RAIN       1 SE WILLARD AIRPORT    40.03N 88.27W
03/30/2022  M1.22 INCH       CHAMPAIGN          IL   ASOS

            ASOS STATION KCMI WILLARD AIRPORT.

0700 PM     HEAVY RAIN       NWS LINCOLN             40.15N 89.34W
03/30/2022  M1.24 INCH       LOGAN              IL   OFFICIAL NWS OBS

0615 PM     HEAVY RAIN       SULLIVAN                39.60N 88.61W
03/30/2022  M1.25 INCH       MOULTRIE           IL   MESONET

            MESONET STATION SULVN SULLIVAN.

0600 PM     HEAVY RAIN       2 SE COWDEN             39.23N 88.84W
03/30/2022  M1.27 INCH       SHELBY             IL   MESONET

            MESONET STATION CWDI2 1.6 SE COWDEN.

0654 PM     HEAVY RAIN       1 E DECATUR AIRPORT     39.83N 88.85W
03/30/2022  M1.27 INCH       MACON              IL   ASOS

            ASOS STATION KDEC DECATUR AP.

0605 PM     HEAVY RAIN       1 WNW FLORA             38.67N 88.50W
03/30/2022  M1.28 INCH       CLAY               IL   MESONET

            MESONET STATION FW5304 FLORA.

0655 PM     HEAVY RAIN       EFFINGHAM COUNTY AIRPOR 39.07N 88.53W
03/30/2022  M1.28 INCH       EFFINGHAM          IL   AWOS

            AWOS STATION K1H2 EFFINGHAM COUNTY MEM AP.

0659 PM     HEAVY RAIN       ALTAMONT                39.06N 88.74W
03/30/2022  M1.33 INCH       EFFINGHAM          IL   MESONET

            MESONET STATION ALTCM ALTAMONT.

0630 PM     HEAVY RAIN       2 SE COWDEN             39.23N 88.84W
03/30/2022  M1.34 INCH       SHELBY             IL   MESONET

            MESONET STATION CWDI2 1.6 SE COWDEN.

0645 PM     HEAVY RAIN       2 W SIDNEY              40.02N 88.10W
03/30/2022  M1.36 INCH       CHAMPAIGN          IL   MESONET

            MESONET STATION EW3403 SIDNEY.

0700 PM     HEAVY RAIN       SULLIVAN                39.60N 88.61W
03/30/2022  M1.37 INCH       MOULTRIE           IL   MESONET

            MESONET STATION SULVN SULLIVAN.

0605 PM     HEAVY RAIN       2 SW CHESTERVILLE       39.69N 88.42W
03/30/2022  M1.39 INCH       DOUGLAS            IL   MESONET

            MESONET STATION FW5656 ARCOLA.

0603 PM     HEAVY RAIN       SHELBYVILLE             39.41N 88.81W
03/30/2022  M1.45 INCH       SHELBY             IL   MESONET

            MESONET STATION AT671 SHELBYVILLE.

0630 PM     HEAVY RAIN       1 NW COOKS MILL         39.58N 88.41W
03/30/2022  M1.50 INCH       COLES              IL   MESONET

            MESONET STATION COKI2 COOKS MILL.

0655 PM     HEAVY RAIN       1 WNW FLORA             38.67N 88.50W
03/30/2022  M1.53 INCH       CLAY               IL   MESONET

            MESONET STATION FW5304 FLORA.

0653 PM     HEAVY RAIN       SHELBYVILLE             39.41N 88.81W
03/30/2022  M1.65 INCH       SHELBY             IL   MESONET

            MESONET STATION AT671 SHELBYVILLE.

0653 PM     HEAVY RAIN       1 SE COLES COUNTY AIRPO 39.47N 88.27W
03/30/2022  M1.66 INCH       COLES              IL   ASOS

            ASOS STATION KMTO COLES COUNTY MEM AP.

0655 PM     HEAVY RAIN       2 SW CHESTERVILLE       39.69N 88.42W
03/30/2022  M1.76 INCH       DOUGLAS            IL   MESONET

            MESONET STATION FW5656 ARCOLA.

&&
Local storm report, Mar 30, 7:35 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
735 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     HEAVY RAIN       3 WSW HOMER             40.01N 88.01W
03/30/2022  M1.76 INCH       CHAMPAIGN          IL   MESONET

            MESONET STATION 7287D 3 WSW HOMER.

0730 PM     HEAVY RAIN       5 SE SULLIVAN           39.55N 88.54W
03/30/2022  M2.08 INCH       MOULTRIE           IL   TRAINED SPOTTER

&&

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 8:04 PM CDTRiver Flood WarningILXClay, Richland7 days
Mar 31, 3:13 AM CDTRiver Flood WarningILXPiatt4 days
Mar 31, 10:04 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford14 days
Mar 31, 10:08 AM CDTRiver Flood WarningILXCass, Mason24 hr
Mar 31, 10:09 AM CDTRiver Flood WarningILXCrawford, Jasper24 hr

Nearby

River Flood Warnings in Illinois, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.